C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Material Frayed (1262)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
02/02/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of reew2964 showed no other similar product complaint(s) from this lot number.
Event or Problem Description
It was reported "hospital has a broken wire tip today." additional info.Received 02/04/2021 "picc was placed on left side using ultrasound modified seldinger method use.The vein was cannulated without issue, the wire was threaded thru needle, needle removed, introducer threaded overwire.Wire removed attempt to thread picc.It would only go a little past shoulder.After repositioning pt and several attempt to place, a nitinol wire was use in the purple lumen it was able to move down to svc.Nitonol wire removed intact.Sherlock wire removed.From red port.Both ports flushed easily with good blood return.The sherlock wire was noted to be curled up but seemed to be intact.Xray taken: the picc terminated in the hemizygous vein probably due to stenous of the brachiocephalic vein.Foreign body was noted in brachiocephalic vein.Pt was taken to ct confirmed wire fragment.Pt was taken to cath lab and the wire was retrieved by the ir md.Picc was pulled.".
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet was confirmed; however, the root cause was not identified.The product returned for evaluation was one 5fr d/l powerpicc catheter.Usage residues were observed throughout the sample.A fragment of tls stylet was received with the catheter.The fragment included the distal tip and several magnets.Kinks were observed between several of the magnets.Microscopic inspection of the stylet revealed discoloration and deformation in the vicinity of the break.The tubing exhibited an irregular and elliptical cross-section at the break site.The polyimide tubing wall thickness was measured at multiple points using a digital microscope.The measurements were found to be within manufacturing specifications.Manipulation of the stylet appeared to contribute to the observed device deformation; however, an additional unidentified factor(s) may have contributed.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.
Event or Problem Description
It was reported "hospital has a broken wire tip today." additional info.Received 02/04/2021 "picc was placed on left side using ultrasound modified seldinger method use.The vein was cannulated without issue, the wire was threaded thru needle, needle removed, introducer threaded overwire.Wire removed attempt to thread picc.It would only go a little past shoulder.After repositioning pt and several attempt to place, a nitinol wire was use in the purple lumen it was able to move down to svc.Nitonol wire removed intact.Sherlock wire removed.From red port.Both ports flushed easily with good blood return.The sherlock wire was noted to be curled up but seemed to be intact.Xray taken: the picc terminated in the hemizygous vein probably due to stenous of the brachiocephalic vein.Foreign body was noted in brachiocephalic vein.Pt was taken to ct confirmed wire fragment.Pt was taken to cath lab and the wire was retrieved by the ir md.Picc was pulled." it was reported via medwatch "tip of guidewire protruded from 5 fr power picc resulting in 37mm of the tip of sherlock wire to break off from wire causing a retained foreign object x-ray images used used to verify placement and removed by doctor images were taken to confirm placement and removed by doctor images were taken to confirm placement of rfo, 2 other events within the last six months using the 5 fr power picc resulted in rfo after procedure.".